Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 337, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 16, 2010, 1:27 PM CDT for Clarke County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2010, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 16, 2010, 2:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2187 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 11:02 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 16, 11:02 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT FRI JUL 16 2010
.UPDATE...CURRENT FORECAST GENERALLY ON TRACK. STORMS BEGINNING TO
POP UP IN THE NORTHEAST CORNER OF MY CWA IN ASSOCIATION WITH UPPER
DIVERGENCE FROM UPPER LEVEL JET...SAGGING WEAK BOUNDARY FROM THE
NORTH AND DISTURBANCE OVER SOUTH ALABAMA/NORTH FLORIDA. STORM
COVERAGE WILL BE GREATEST ACROSS THE CENTRAL AND EASTERN PART OF THE
CWA THIS AFTERNOON AS THE UPPER RIDGE HAS MOVED OFF TO THE WEST. THE
NW/DELTA/WEST OF THE RIVER WILL HAVE THE HOTTEST CONDITIONS AS THE
UPPER RIDGE HANGS ON JUST A BIT OVER THIS AREA. TEMPERATURES HERE
SHOULD CONTINUE TO REACH INTO THE UPPER 90S AND HEAT INDICES INTO THE
105-109 RANGE. THEREFORE...CURRENT HEAT ADVISORY LOOKS GOOD.
HOWEVER...IF/WHEN STORMS POP OVER THIS REGION...THIS IS THE LOCATION
WITH THE HIGHER DCAPE...AND GIVEN HOTTER TEMPS...COULD BE SOMETHING
TO WATCH BUT FEEL THAT THUNDERSTORM COVERAGE WILL BE MORE LIMITED.
FURTHER EAST...TEMPERATURES SHOULD NOT REACH AS WARM GIVEN INCREASING
CLOUD COVER AND STORM COVERAGE. UPDATED FORECAST TO REFLECT CURRENT
TRENDS. OPTED TO INCLUDE COVERAGE WORDING FOR THE EAST WHERE STORMS
ONGOING AND LEFT UNCERTAINTY FOR THE WEST. UPDATE PRODUCTS GOING OUT.
/28/
&&
.AVIATION...VFR CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AT
MID MORNING. A WEAK BOUNDARY SAGGING INTO NORTHERN MISSISSIPPI AND A
WEAK DISTURBANCE APPROACHING FROM THE EAST IS EXPECTED TO HELP SPAWN
CONVECTION MAINLY OVER THE EASTERN HALF OF THE AREA THIS AFTERNOON
AND EARLY EVENING. SCATTERED COVERAGE IS EXPECTED EAST WITH ISOLATED
WEST. OUTSIDE OF THUNDERSTORM AREAS VFR WILL PREVAIL THROUGH
TONIGHT. MODELS ARE INDICATING SOME POTENTIAL FOR STRATUS/PATCHY FOG
OVER THE EAST TONIGHT AFTER 09Z. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 95 74 91 75 / 36 54 59 30
MERIDIAN 95 73 88 74 / 46 39 60 41
VICKSBURG 96 74 92 74 / 25 49 53 28
HATTIESBURG 93 74 89 75 / 60 42 69 36
NATCHEZ 94 74 91 75 / 27 32 60 32
GREENVILLE 97 74 93 75 / 34 38 36 19
GREENWOOD 95 73 91 74 / 39 41 39 21
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>028-
034>036-040>042-047.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
28/22Hazardous weather outlook, Jul 16, 3:40 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 340 AM CDT FRI JUL 16 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-170845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 340 AM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA...AS WELL AS EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY WITH MAXIMUM HEAT INDEX READINGS RANGING FROM 105 TO 108 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY ACROSS THE REGION. THE STORMS WILL MOVE VERY SLOWLY AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. ISOLATED FLOODING IS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THROUGH THURSDAY. MSZ029>033-037>039-043>046-048>066-072>074-170845- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 340 AM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. A FEW OF THE STORMS COULD PRODUCE HEAVY RAINFALL. ISOLATED FLOODING IS POSSIBLE. HEAT INDEX READINGS ARE EXPECTED TO CLIMB INTO THE 100 TO 105 RANGE BEFORE STORMS DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY ACROSS THE REGION. THE STORMS WILL MOVE VERY SLOWLY AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. ISOLATED FLOODING IS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEED THROUGH THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 02
In the hours before
Special weather statement, Jul 16, 11:56 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1156 AM CDT FRI JUL 16 2010 MSZ032-033-038-161735- OKTIBBEHA MS-CHOCTAW MS-WINSTON MS- 1156 AM CDT FRI JUL 16 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ACKERMAN AT 1156 AM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTH CENTRAL WINSTON...EAST CENTRAL CHOCTAW AND SOUTHWESTERN OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Jul 16, 12:12 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1212 PM CDT FRI JUL 16 2010 MSZ030-031-033-161740- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 1212 PM CDT FRI JUL 16 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 4 MILES NORTHWEST OF SESSUMS AT 1210 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAINFALL WILL FALL OVER THE URBAN AREAS OF STARKVILLE OVER THE NEXT ONE HALF HOUR TO HOUR. RAIN FALL RATES ARE NEAR 2 INCHES PER HOUR. IF RAIN CONTINUES AT THIS RATE...A FLASH FLOOD WARNING MAY BE ISSUED. PLEASE USE CAUTION. PEOPLE IN EASTERN OKTIBBEHA...WEST CENTRAL LOWNDES AND SOUTH CENTRAL CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Jul 16, 12:51 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1251 PM CDT FRI JUL 16 2010 MSZ038-161830- WINSTON MS- 1251 PM CDT FRI JUL 16 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF LOUISVILLE AT 1251 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Jul 16, 12:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1258 PM CDT FRI JUL 16 2010 MSZ030-031-033-161840- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 1258 PM CDT FRI JUL 16 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF MONTPELIER TO 12 MILES NORTH OF CALEDONIA AT 1258 PM CDT...MOVING SOUTH AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHEASTERN OKTIBBEHA...NORTHEASTERN LOWNDES AND CLAY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. JA
Special weather statement, Jul 16, 1:15 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 115 PM CDT FRI JUL 16 2010 MSZ066-161835- JONES MS- 115 PM CDT FRI JUL 16 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF OVETT AT 116 PM CDT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jul 16, 1:24 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 124 PM CDT FRI JUL 16 2010 MSZ058-161845- CLARKE MS- 124 PM CDT FRI JUL 16 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF CRANDALL AT 124 PM CDT...MOVING SOUTHWEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:26 AM CDT | Heat Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more | 16 hr |
| Jul 16, 1:23 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 25 min |
| Jul 16, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 48 min |
| Jul 16, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 33 min |
| Jul 16, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Lamar | 35 min |
| Jul 16, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| Jul 16, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 38 min |
| Jul 16, 2:35 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 40 min |
| Jul 16, 2:39 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 40 min |
| Jul 16, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 41 min |
| Jul 16, 3:19 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 41 min |
| Jul 16, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 38 min |
| Jul 16, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 44 min |
| Jul 16, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 44 min |
| Jul 16, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 23 min |
| Jul 16, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 36 min |
| Jul 16, 4:24 PM CDT | Flash Flood Warning | JAN | Lawrence | 2 hr |
| Jul 16, 4:26 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Leflore | 76 min |
| Jul 16, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 50 min |
| Jul 16, 5:24 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Yazoo | 2 hr |
| Jul 16, 5:37 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 38 min |
| Jul 16, 6:39 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 2 hr |
| Jul 16, 6:57 PM CDT | Flash Flood Warning | JAN | Lamar | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.